Propagation of waves from a spherical cavity with and without a shell embedment


Akkas N., Zakout U., Tupholme G.

ACTA MECHANICA, vol.142, pp.1-11, 2000 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 142
  • Publication Date: 2000
  • Doi Number: 10.1007/bf01190009
  • Journal Name: ACTA MECHANICA
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.1-11
  • Middle East Technical University Affiliated: No

Abstract

A spherical cavity in an infinite, elastic medium with and without a shell embedment is subjected to axisymmetric, non-torsional surface loads in the radial and meridional directions. The so-called Residual Variable Method (RVM) is used to obtain exact, closed-form solutions of the wave propagation problems. Some representative numerical results are presented graphically for the stresses created in two realistic loading situations.